← Return to Sutent for renal cell carcinoma: What are the side effects?

Discussion
azkidney57 (@azkidney57)

Sutent for renal cell carcinoma: What are the side effects?

Cancer | Last Active: Aug 24, 2019 | Replies (19)

Comment receiving replies
@azkidney57

I will be starting Sutent in late August 3 weeks or so. I will be started on recommended dose 50 if side effects too severe then put you on half the dose. The drug is toxic. I have no cancer right now. No Mets. I may choose surveillance. I work full time in a hospital. This is very distressing for me. Cancer doesn’t run in my family. I feel very isolated in terms of this major decision I have to make. I have some support but it is still a very difficult choose to make risking cancer versus taking toxic drugs which will effect quality of life. I am a woman I may lose my hair. My pigmentation may change. Then there is the nausea,diarrhea, extreme fatigue, neuropathy, hypertension etc I may have. I am very depressed.

Jump to this post


Replies to "I will be starting Sutent in late August 3 weeks or so. I will be started..."

Hello @azkidney57,

I can certainly understand your many concerns about this diagnosis as well as the possible side-effects of the Sutent treatment. Has your doctor said if you can start with a dose lower (than 50) and then work up if you are OK with the lower dose? Also, have you considered a second opinion at a cancer center with a good reputation for treating this type of cancer?

If you choose surveillance, how often will your doctor follow up? Will it be with CT scans?

  Request Appointment